MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC ARCHITECT C16000 SYSTEM; AUTOMATED CHEMISTRY ANALYZER

ABBOTT MANUFACTURING INC ARCHITECT C16000 SYSTEM; AUTOMATED CHEMISTRY ANALYZER
Catalog Number 03L77-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed magnesium imprecision on the architect c16000 system.Patient 1: initial result of <0.7 mg/dl retested at 2.7 mg/dl.Patient 2: initial result of 0.7 mg/dl retested at 2.3 mg/dl on a different analyzer.No adverse impact to patient management was reported.
 
Additional Manufacturer Narrative
After further evaluation, the suspect medical device was changed from architect clinical chemistry magnesium, list 07d70-31, manufacturing site irving, texas to architect c16000 system, list 03l77-01, manufacturing site (b)(6).The customer requested service to address the issue.The abbott field service representative (fsr) performed significant troubleshooting which included replacement of multiple parts associated with quarterly maintenance, proper aspiration and dispense of reagent and sample, sample/reagent mixing, optics, cuvette wash, as well as reagent and sample pipettor wash.Although there was no single definitive cause for the discrepant magnesium results, there were no additional falsely decreased magnesium results reported after service addressed the issue.An instrument service history review revealed no additional erratic or discrepant results reported on the c1601102, nor did it identify any service or complaint issues that may have contributed to this issue.Historical quality metrics were reviewed and no adverse trend was identified for the customer's issue.Labeling was reviewed and found to be adequate.Based on the available information, no product deficiency was identified.

Brand Name
ARCHITECT C16000 SYSTEM
Common Device Name
AUTOMATED CHEMISTRY ANALYZER
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key7647917
Report Number1628664-2018-00259
Device Sequence Number1405777
Product Code JJE
UDI-Device Identifier00380740012939
UDI-Public00380740012939
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03L77-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer07/26/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT C16000 SYSTEM; CLINICAL CHEMISTRY MAGNESIUM; LIST 03L77-01, SERIAL (B)(4) ; LIST 07D70-31, LOT UNKNOWN